# SDR B3OR20020015

- Difficulty date: May 29, 2002
- Submitted: August 13, 2002
- Operation: Air carrier
- Aircraft: N5204X
- Make and model: Snias AS350B2
- Aircraft serial: 3099
- Aircraft time: 976 hours
- System (JASC): 6330 · Main Rotor Transmission Mount
- Part: Mount
- Part number: 579069G
- Condition: Deteriorated
- Location: M/R Gearbox
- Part time: 986 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ENGINE TO M/R GEARBOX GIMBAL JOINT , WHICH HOUSES THE DRIVE SHAFT, HAD EXCESSIVE PLAY. UPON INSPECTION AT THE 500 HOUR, THE GIMBAL RING AND HOUSING WERE MEASURED AND FOUND TO BE OUT OF LIMITS AT THE GIMBAL PINS. THE PINS THEMSELVES NORMALLY GET SOME WEAR BUT THIS WEAR WAS IN THE BUSHINGS IN THE GIMBAL AND RING. A TECH REP WAS CONTACTED. AND SUGGESTED THAT WE LOOK AT THE LEFT FOWARD MAIN GEAR BOX CROSSBEAM SUPPORT SHOCK MOUNT FOR THE CAUSE OF THIS PROBLEM. HE WAS CORRECT. THE LAMINATED MOUNT WAS DETERIORATED. WHEN THE CROSSBEAM WAS REMOVED IT WAS FOUND THAT THE LAMINATED MOUNT HAD BEEN MOVING AND CAUSED FRETTING CORROSION ON THE BEAM. THE RUBBER PORTION OF THE MOUNT APPEARS TO HAVE BEEN DAMAGED BY OILS.
